This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Both of these medicines can cause muscle damage.
What might happen:
Using these medicine together may damage your muscles.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Make sure your doctor knows if you have any kidney or liver problems, which may make the interaction worse. Your doctor may need to change your medicine or the dose of your colchicine. Let your doctor know right away if you have any unexplained muscle weakness or pain, numbness or tingling in the fingers or toes; unusual bleeding or bruising; abdominal pain; nausea; severe diarrhea or vomiting; feeling weak or tired; increased infections; or pale or gray color of the lips, tongue, or palms of hands.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Kuypers DR, Verleden G, Naesens M, Vanrenterghem Y. Drug interaction between mycophenolate mofetil and rifampin: possible induction of uridine diphosphate-glucuronosyltransferase. Clin Pharmacol Ther 2005 Jul; 78(1):81-8.
2.Colcrys (colchicine) US prescribing information. AR Scientific, Inc. July, 2011.